Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 21, 2014, 12:37 AM EDT for Kosciusko County, Noble County, Whitley County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2014, 12:37 AM EDT (04:37 UTC)
- Expired
- May 21, 2014, 1:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kosciusko County, IN, Noble County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 26 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 9:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
809
WUUS53 KIWX 210437
SVRIWX
INC085-113-183-210515-
/O.NEW.KIWX.SV.W.0017.140521T0437Z-140521T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1237 AM EDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
SOUTHWESTERN NOBLE COUNTY IN NORTHEAST INDIANA...
WHITLEY COUNTY IN NORTHEAST INDIANA...
* UNTIL 115 AM EDT
* AT 1234 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF MILFORD TO WARSAW TO AKRON...AND
MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORTH WEBSTER AND PIERCETON AROUND 1245 AM EDT.
TRI-LAKES AND SOUTH WHITLEY AROUND 100 AM EDT.
COLUMBIA CITY AROUND 105 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WILMOT...RIDINGER LAKE...BIG
BARBEE LAKE...WOOSTER...PACKERTON...SIDNEY...BEAR LAKE...ORMAS...
LORANE AND ETNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4103 8569 4105 8569 4105 8592 4105 8602
4120 8598 4134 8590 4134 8533 4113 8539
4101 8546
TIME...MOT...LOC 0437Z 280DEG 35KT 4132 8577 4120 8583
4105 8596
HAIL...1.00IN
WIND...60MPH
$$
MARSILI1 follow-up statement
034
WWUS53 KIWX 210452
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1252 AM EDT WED MAY 21 2014
INC085-113-183-210515-
/O.CON.KIWX.SV.W.0017.000000T0000Z-140521T0515Z/
NOBLE IN-KOSCIUSKO IN-WHITLEY IN-
1252 AM EDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WHITLEY...
SOUTHEASTERN KOSCIUSKO AND SOUTHWESTERN NOBLE COUNTIES UNTIL 115 AM
EDT...
AT 1251 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF TRI-LAKES TO PIERCETON TO NORTH
MANCHESTER...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
TRI-LAKES AND SOUTH WHITLEY AROUND 100 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COLLAMER...MERRIAM...GREEN
CENTER...COLLINS...BLUE LAKE...PEABODY...WASHINGTON CENTER...
TUNKER...RABER AND COESSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
NORTHERN INDIANA.
&&
LAT...LON 4103 8569 4105 8569 4106 8601 4119 8588
4133 8577 4134 8533 4113 8539 4101 8546
TIME...MOT...LOC 0452Z 280DEG 35KT 4131 8551 4117 8562
4105 8582
HAIL...1.00IN
WIND...60MPH
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 7:58 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 20, 7:58 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 758 PM EDT TUE MAY 20 2014 .SYNOPSIS... ISSUED AT 343 PM EDT TUE MAY 20 2014 A COLD FRONT WILL SLOWLY SLIP SOUTH INTO THE REGION OVER THE NEXT 24 HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY ACROSS PORTIONS OF LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWESTERN OHIO WITH SEVERE WEATHER A POSSIBILITY. THE COLD FRONT WILL MOVE THROUGH ON WEDNESDAY WITH ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS. LOWS TONIGHT WILL DROP INTO THE 60S WITH HIGHS WEDNESDAY GENERALLY IN THE LOWER 80S...WITH LOCALLY COOLER CONDITIONS ALONG THE LAKE. && .UPDATE... ISSUED AT 750 PM EDT TUE MAY 20 2014 CONVECTION HAS RAPIDLY DEVELOPED THIS EVENING ACROSS IN VICINITY OF LOW LEVEL TROUGH AXIS FROM EASTERN IOWA INTO FAR SOUTHERN WISCONSIN. A SECONDARY AREA OF WEAK PREFRONTAL CONVERGENCE HAS ALSO LED TO A SECONDARY BROKEN LINE OF THUNDERSTORMS ACROSS NORTHERN ILLINOIS. MODERATE INSTABILITY DEPICTED PER 23Z RAP ANALYSIS FROM NORTHERN ILLINOIS INTO FAR NORTHERN INDIANA/SOUTHERN LOWER MICHIGAN WITH 100 HPA MLCAPES ON THE ORDER OF 1500-2000 J/KG. AS OF 23Z...STRONGEST DEEP LAYER SHEAR RESIDES NORTH AND WEST OF LOCAL AREA...BUT POCKET OF STRONGER UPPER LEVEL WESTERLIES SHOULD OVERSPREAD SOUTHERN GREAT LAKES REGION OVER THE NEXT FEW HOURS...INCREASING EFFECTIVE SHEAR ACROSS AT LEAST NORTHERN HALF OF THE AREA. PER SPC MESODISCUSSIONS AND CONVECTIVE OUTLOOKS...UPSCALE GROWTH STILL OF SOMEWHAT LOW CONFIDENCE GIVEN LACK OF STRONG MID/UPPER LEVEL FORCING. HOWEVER...COMBINATION OF MODERATE INSTABILITY AND INCREASING DEEP LAYER EFFECTIVE SHEAR SHOULD AT LEAST SUPPORT ISOLD SEVERE RISK INTO NORTHWEST PORTIONS OF THE AREA LATER THIS EVENING CONSIDERING ADDITIONAL OUTFLOW INTERACTIONS WITH UPSTREAM CONVECTION. HAVE NOT MADE MANY CHANGES TO PREVIOUS FORECAST WITH ONLY TWEAK TO SHAVE OFF POPS SOME ACROSS SOUTHEAST HALF OF THE AREA OVER NEXT FEW HOURS. DID NOT MAKE SUBSTANTIAL CHANGES TO POPS AFTER 03Z WITH SOME CONCERN THAT IF UPSTREAM CONVECTION CAN CONGEAL...EASTWARD PROPAGATION WILL ACCELERATE LATER THIS EVENING ACROSS EAST/SOUTHEAST PORTIONS OF THE FORECAST AREA. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 333 PM EDT TUE MAY 20 2014 ...THREAT OF SEVERE WEATHER THIS EVENING...POSSIBLY INTO OVERNIGHT HOURS... MAIN FOCUS RESIDES ON COLD FRONT EXTENDING FROM CNTRL LK MI INTO IOWA WHICH WILL BECOME THE TRIGGER POINT FOR THUNDERSTORMS OVER THE NEXT COUPLE OF HOURS. CONCERNS LOOM IN EXACTLY HOW THESE STORMS WILL EVOLVE AND DROP SE TOWARDS THE FORECAST AREA TONIGHT. SPC MESOANALYSIS SHOWS SFC BASED CAPES 2000 TO 3000 J/KG WERE POOLING ALONG THE FRONT WITH STEEPENING LAPSE RATES AND INCREASING SHEAR. CU FIELD HAVE BEEN RATHER SUBDUED THUS FAR ALONG THE FRONT. HOWEVER ALL HIGH RES MODELS SEEM TO POINT TOWARDS RAPID FORMATION OF STORMS IN THE 21 TO 23Z TIME FRAME. INITIAL STORM MODE SHOULD BE MULTICELL CLUSTERS/SOME SUPERCELLS WHICH WILL PRODUCE HAIL AND DAMAGING WINDS...ALONG WITH SOME TORNADO THREAT. COLD POOL SHOULD BEGIN TO ESTABLISH WITH CORFIDI VECTORS INDICATED A RAPID FORWARD PROPAGATION INTO NW PARTS OF THE AREA AFTER 00Z AND OVERSPREADING AT LEAST NORTHERN HALF THE REMAINDER OF THE EVENING. TIMING OF DAY WILL PLAY SOMEWHAT AGAINST SEVERE POTENTIAL AS WILL FACT THAT ACTUAL COLD FRONT WILL RESIDE WELL NW OF THE AREA UNTIL LATER TONIGHT. HOWEVER...ALL SIGNS CONTINUE TO POINT TOWARDS INCREASING SEVERE THREAT THIS EVENING...WARRANTING INCREASE IN POPS AND ADDITION OF SVR WORDING. SOUTHERN EXTENT VERY QUESTIONABLE AS OUTFLOW BOUNDARIES EVENTUALLY RACE AHEAD OF THE LINE AND ALLOW FOR POTENTIAL FOR THE LINE TO STALL OUT WITH HRRR INDICATING SOME POTENTIAL FOR ADDITIONAL DEVELOPMENT ACROSS ILLINOIS/IOWA MOVING IN LATER THIS EVENING. HAVE NOT ADDED MENTION OF HVY RAIN...BUT TRAINING OF CELLS WILL BE POSSIBLE WITH INHERENT THREAT FOR FLOODING. WILL DEFER TO EVE SHIFT TO MONITOR TRENDS. NO CHANGES TO FORECAST ON WEDNESDAY WITH RESIDUAL BOUNDARY FROM OVERNIGHT CONVECTION BEING KEY IN CONVECTIVE CHANCES AS ACTUAL COLD FRONT MOVES IN. NEW DAY2 OUTLOOK HAS SHOVED SLGT RISK A BIT FURTHER SOUTH ACROSS MAINLY SE THIRD OF THE AREA WHICH IS REASONABLE AT THIS STAGE. WILL DEFER TO OVERNIGHT SHIFT TO MAKE ADJUSTMENTS. && .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 333 PM EDT TUE MAY 20 2014 CDFNT SHOULD BE MOVG THROUGH S-SE PORTION OF CWA AT START OF THE PERIOD WED EVE. CONVECTION WILL PRBLY HAVE MOVED OUT AHEAD OF THE FRONT BY 00Z AND BE LOCATED S-SE OF THE CWA, BUT THERE IS A SMALL CHC OF ACTIVITY CONTG TO DEVELOP ALONG IT, SO MAINTAINED A LOW POP THROUGH WED EVE. COOLER/DRIER AIRMASS WILL SPREAD INTO THE AREA BEHIND THE CDFNT BY THURSDAY. SHRTWV MOVG THROUGH THE UPR GRTLKS TONIGHT/WED EXPECTED TO TRANSITION TO A CUT-OFF LOW OVER NERN U.S./SE CANADA BY THU WITH ANOTHER CUT-OFF LOW LINGERING OVER THE SWRN CONUS WHILE IN BETWEEN RIDGE OVER CENTRAL U.S. WILL PROVIDE OUR AREA WITH FAIR WX LATE THIS WEEK. THESE SYSTEMS EXPECTED TO MAKE SLOW E-NE PROGRESS OVER THE WEEKEND AND EARLY NEXT WEEK, LIKELY CONTG THE DRY SPELL ACROSS OUR CWA. TEMPS THU SHOULD BE A BIT BLO NORMAL, MODIFYING TO WELL ABOVE NORMAL OVER THE HOLIDAY WEEKEND AS THE UPR RIDGE BUILDS INTO THE AREA. RETURN FLOW WILL RESULT IN INCREASING LOW LEVEL MOISTURE AND SOME DEVELOPING INSTABILITY AS SFC HIGH MOVES EAST OF THE AREA BY MONDAY, BUT PROXIMITY OF UPR LEVEL RIDGE SUGGESTS ANY CONVECTION IN OUR AREA WILL BE ISOLATED AT BEST, SO FOR NOW HELD OFF ADDING TO FCST. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 750 PM EDT TUE MAY 20 2014 CONVECTION HAS INCREASED OVER THE PAST FEW HOURS IN VICINITY OF LOW LEVEL FRONT ACROSS EASTERN IOWA AND FAR NORTHERN ILLINOIS. ADDITIONAL SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG WEAK PREFRONTAL CONVERGENCE FEATURE TO THE SOUTH OF THE FRONT. WHILE MID/UPPER LEVEL FORCING IS RELATIVELY WEAK...EXPECTING ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT...POSSIBLY AFFECTING KSBN AS EARLY AS 0130-0200Z. HAVE INCLUDED GUSTY NORTHWEST WINDS TO 35 KNOTS WITH THE TSRA AT KSBN GIVEN FAVORABLE THERMODYNAMIC PROFILES AND UNIDIRECTIONAL NATURE TO FLOW. WILL HOLD OFF ON HIGHER WIND INCLUSION AT KFWA WITH SOME UNCERTAINTIES PERSISTING INTO HOW WELL ORGANIZED CONVECTION MAINTAINS ITSELF INTO FAR NORTHEAST INDIANA LATE EVENING/EARLY OVERNIGHT. ABUNDANT LOW LEVEL MOISTURE AND WEAK GRADIENT MAY SUPPORT SOME MVFR CONDS EARLY WEDNESDAY MORNING...WITH TRANSITION BACK TO VFR CONDITIONS BY MID MORNING. SLOW MOVING NATURE OF FRONT MAY POSE ADDITIONAL CONVECTIVE RISK WEDNESDAY...PARTICULARLY AT KFWA. HOWEVER WITH UNCERTAINTIES AS TO HOW CONVECTION TONIGHT WILL IMPACT THE EFFECTIVE FRONTAL POSITION...WILL HOLD OFF ON ADDITIONAL TS INCLUSION FOR WEDNESDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...MARSILI SYNOPSIS...MURPHY/FISHER SHORT TERM...FISHER LONG TERM...JT AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 20, 4:25 PM EDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EDT TUE MAY 20 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-212030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 425 PM EDT TUE MAY 20 2014 /325 PM CDT TUE MAY 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS. WHILE SEVERE WEATHER IS POSSIBLE ACROSS THE AREA...THE GREATEST THREAT EXISTS ALONG AND NORTHWEST OF A LINE FROM KNOX TO GOSHEN TO COLDWATER. DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. SOME STORMS COULD BE SEVERE ALONG AND SOUTH OF ROUTE 24. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-212030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 PM EDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS EVENING INTO THE OVERNIGHT HOURS. THE STORMS WILL CONTAIN DANGEROUS LIGHTNING AND COULD PRODUCE LARGE HAIL AND ISOLATED WIND GUSTS TO 50 KNOTS... ALONG WITH LOCALLY HIGH WAVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 20, 9:53 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 953 PM EDT TUE MAY 20 2014 INZ003-004-210215- LA PORTE IN-ST. JOSEPH IN- 853 PM CDT TUE MAY 20 2014 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN LA PORTE AND WESTERN ST. JOSEPH COUNTIES... AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR LA PORTE...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NORTH LIBERTY... BYRON...STILLWELL AND ROLLING PRARIE... FISH LAKE... THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 41 AND 55. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING/500 AM EDT WEDNESDAY MORNING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4170 8641 4151 8643 4157 8688 4170 8687 TIME...MOT...LOC 0152Z 275DEG 31KT 4162 8677 MARSILI
Local storm report, May 20, 10:39 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1039 PM EDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL 1 NW LA PORTE 41.62N 86.74W
05/20/2014 E0.88 INCH LA PORTE IN PUBLIC
DIME TO NICKEL SIZE HAIL NEAR PINE LAKE
&&
NGLocal storm report, May 21, 12:31 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1231 AM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG PLYMOUTH 41.35N 86.31W
05/21/2014 MARSHALL IN BROADCAST MEDIA
MEDIA REPORTS A TREE DOWN ONTO A HOUSE ON BAKER STREET
IN PLYMOUTH.
&&
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:57 PM EDT | Special Marine Warning | IWX | 2 hr | |
| May 20, 9:53 PM EDT | Special Weather Statement | IWX | LaPorte | 22 min |
| May 20, 9:59 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 46 min |
| May 20, 11:07 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 53 min |
| May 20, 11:13 PM EDT | Flash Flood Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 3 hr |
| May 21, 12:09 AM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 36 min |
| May 21, 12:18 AM EDT | Special Marine Warning | IWX | 87 min | |
| May 21, 1:06 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 39 min |
| May 21, 1:50 AM EDT | Special Weather Statement | IWX | LaGrange | 25 min |
| May 21, 2:29 AM EDT | Special Marine Warning | IWX | 61 min | |
| May 21, 3:19 AM EDT | Special Weather Statement | IWX | Elkhart, LaGrange | 26 min |
| May 21, 3:22 AM EDT | Special Weather Statement | IWX | Saint Joseph | 38 min |
| May 21, 3:33 AM EDT | Special Weather Statement | IWX | Steuben | 42 min |
| May 21, 3:37 AM EDT | Special Weather Statement | IWX | Steuben | 38 min |
| May 21, 3:50 AM EDT | Severe Thunderstorm Warning | IWX | Steuben | 40 min |
| May 21, 6:29 AM EDT | Special Weather Statement | IWX | DeKalb, Elkhart, LaGrange, Noble, Steuben | 61 min |
| May 21, 7:07 AM EDT | Special Weather Statement | IWX | Allen, Whitley | 23 min |
| May 21, 7:33 AM EDT | Special Weather Statement | IWX | Allen | 27 min |
| May 21, 9:51 AM EDT | Special Weather Statement | IWX | Wabash | 24 min |
| May 21, 10:28 AM EDT | Marine Dense Fog Advisory | IWX | 8 hr | |
| May 21, 10:55 AM EDT | Special Weather Statement | IWX | Miami | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.